U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 03-08-2012, 05:12 PM
 
1 posts, read 1,829 times
Reputation: 10

Advertisements

I had a CT scan of the head area with contrast dye. The technician first inserted water while I was in the tube. It went fine. But as soon as he inserted the iodine dye, my heard started racing and thumping. I was afraid, I might have a heart attack. I started shaking a bit in the tube.

But, I tried to be calm, and did not complain and waited for it to be over. As soon as the technician said, it is over, my heart became normal.

I am very positive it was not fear. I was not afraid. But, I was afraid of why my heart is going do fast.

Still searching for answers.



Quote:
Originally Posted by LCL111 View Post
My doctor prescribed a MRI with contrast (dye) for an issue I am having. Not sure if I had a reaction to the contrast or a panic attack from being in the MRI tube. I am not normally claustrophobic and was relaxed during the beginning of the test. About 10 minutes into it they tell me over the intercom that they are going to put the contrast in and not to worry if it feels hot or cold.. Ok fine. About a minute or 2 later my heart started to race. I signaled to the tech that I was having a problem -he asked me what was wrong so I told him and he stopped the test and brought me out of the tube. A few minutes later the other tech took my bp (98/72 which normal for me) and my heart rate was 90. She said that racing heart rate was not a normal reaction to the contrast and that I was probably just nervous about the test and I should take a valium next time.

Has anyone had this reaction to the contrast?? I dont want to be doped up next time if I truly had a reaction to the contrast!! I tried to schedule an open MRI to see if that made a difference but apparently you cant use an open MRI for breast exams.

Is there a way to test if you are sensititive to the contrast? Uhg - dont know what to do because I know I need the test but dont want to have a heart attack in the process....
Reply With Quote Quick reply to this message

 
Old 03-08-2012, 08:28 PM
 
Location: home state of Myrtle Beach!
6,238 posts, read 18,196,402 times
Reputation: 3424
I think it's just anxiety. They told me I'd feel as if I'd peed myself and I'd feel a warmth take over, and sure enough it did feel like that but when I checked afterwards, all was dry. Ask if they can put a monitor on you so that they know if your heart rate rises.
Reply With Quote Quick reply to this message
 
Old 03-08-2012, 08:30 PM
 
35,121 posts, read 38,008,312 times
Reputation: 61854
Quote:
Originally Posted by LCL111 View Post
My doctor prescribed a MRI with contrast (dye) for an issue I am having. Not sure if I had a reaction to the contrast or a panic attack from being in the MRI tube. I am not normally claustrophobic and was relaxed during the beginning of the test. About 10 minutes into it they tell me over the intercom that they are going to put the contrast in and not to worry if it feels hot or cold.. Ok fine. About a minute or 2 later my heart started to race. I signaled to the tech that I was having a problem -he asked me what was wrong so I told him and he stopped the test and brought me out of the tube. A few minutes later the other tech took my bp (98/72 which normal for me) and my heart rate was 90. She said that racing heart rate was not a normal reaction to the contrast and that I was probably just nervous about the test and I should take a valium next time.

Has anyone had this reaction to the contrast?? I dont want to be doped up next time if I truly had a reaction to the contrast!! I tried to schedule an open MRI to see if that made a difference but apparently you cant use an open MRI for breast exams.

Is there a way to test if you are sensititive to the contrast? Uhg - dont know what to do because I know I need the test but dont want to have a heart attack in the process....

My Mother almost died from MRI Contrast Dye, she had an almost fatal allergic reaction to it and it is a good thing I was there watching because the tech's were too busy making lunch plans to notice there was a problem, idiots.
Reply With Quote Quick reply to this message
 
Old 03-08-2012, 08:48 PM
 
485 posts, read 574,122 times
Reputation: 772
Quote:
Originally Posted by myrc60 View Post
I think it's just anxiety. They told me I'd feel as if I'd peed myself and I'd feel a warmth take over, and sure enough it did feel like that but when I checked afterwards, all was dry. Ask if they can put a monitor on you so that they know if your heart rate rises.
If it can cause a sensation so strong that it makes it feel like you peed yourself I dont see why it can't make heart race. It can affect people in different ways I suppose. Either way I hated it - luckily my underlying symptoms resolved so no need to repeat the test.
Reply With Quote Quick reply to this message
 
Old 11-24-2014, 01:32 AM
 
1 posts, read 1,189 times
Reputation: 10
Default Contrast Die Allergy

1st, I noticed the cold, second, the metallic taste, third, the itching on the inside of my entire body from the inside of my head to my feet, fourth, my throat felt as if it was closing up, and at the same time, I had a sudden rapid heart rate accompanied with some numbness on my right side, so I do not think that was anxiety. I kept trying to breathe and stay calm as I calmly asked the tech if I was supposed to be feeling any of those symptoms. After about the third time of my asking, he left, came back with benadryl or some other allergy med, put it in the same vein as the tube for the contrast die, and I immediately stopped having the reactions. I had the procedure because my doctor thought I had a blood clot because my legs were swelling after a delivery.
Reply With Quote Quick reply to this message
 
Old 11-24-2014, 08:08 AM
 
Location: Mostly in my head
19,652 posts, read 53,695,203 times
Reputation: 18605
Many people are allergic to the usual contrast medium. Tell the tech you want the gadolinium which doesn't cause reactions in most people.
Reply With Quote Quick reply to this message
 
Old 11-24-2014, 09:26 PM
 
Location: Mississippi
1,246 posts, read 1,721,019 times
Reputation: 2486
This is so strange, but each time I've had it done it makes it feel like I've peed my pants.
Reply With Quote Quick reply to this message
 
Old 04-12-2016, 01:52 PM
 
7 posts, read 12,186 times
Reputation: 18
I had an MRI today with gadolinium and had a similar reaction - I felt cold in my arm (no problem) but then my heart started racing and I couldn't breathe fast enough to keep up, and then i felt like I was going to puke. I signaled for them to let me out, and I took a few deep breaths from outside the tube, and then felt fine. The sensation disappeared almost as quickly as it came on. Sure was scary, though. I do NOT believe it was fear - I was perfectly relaxed in the machine before, would have probably fallen asleep except for the noise.
Reply With Quote Quick reply to this message
 
Old 04-14-2016, 03:36 PM
 
Location: Colorado Springs
19,067 posts, read 8,969,006 times
Reputation: 18452
90 pulse is not considered dangerous. I have mild tachycardia, and the doctors assure me not to worry until I get upto around 115 for more than 15 minutes...which I often have.

I'm sure they have drugs handy (like metoprolol tartrate) just in case.
Reply With Quote Quick reply to this message
 
Old 04-29-2016, 09:47 AM
 
1 posts, read 734 times
Reputation: 10
I had an MRI a few months ago with contrast and did take valium. I couple minutes after the contrast injection my heart raced, too. I had 2 minutes to go with the test so I held tight. After they took me out of the tube, my heart rate did start to go down. I have read since then that excessive iodine can interact with the thyroid to cause tachycardia. Obviously this doesn't happen with all MRI tests, but I do have a goiter so maybe I was more sensitive. Valium has always worked to keep me calm so it seemed really strange that my heart raced during the MRI. This heart-racing felt different from one that is anxiety induced.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply

Quick Reply
Message:


Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2018, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top